Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 39, NWS Tampa Bay, FL

July 19, 2019Charlotte County, Lee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 19, 2019, 5:11 PM EDT for Charlotte County, Lee County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2019, 5:11 PM EDT (21:11 UTC)
Expired
Jul 19, 2019, 5:45 PM EDT
In force
34 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charlotte County, FL, Lee County, FL

The radar

The Tampa radar (KTBW), 108 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2019-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2019-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1212 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

172 
WUUS52 KTBW 192111
SVRTBW
FLC015-071-192145-
/O.NEW.KTBW.SV.W.0039.190719T2111Z-190719T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
511 PM EDT Fri Jul 19 2019

The National Weather Service in Ruskin has issued a

* Severe Thunderstorm Warning for...
  Central Charlotte County in southwestern Florida...
  North central Lee County in southwestern Florida...

* Until 545 PM EDT.

* At 510 PM EDT, a severe thunderstorm was located 8 miles southwest
  of Babcock Webb Wma, or 11 miles southeast of Punta Gorda, moving
  north at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cape Coral, Punta Gorda, Babcock Webb Wma, Charlotte County
  Airport, Pirate Harbor, Solana, Tropical Gulf Acres, Charlotte
  Park, Cleveland, Charlotte Harbor and North Fort Myers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2676 8180 2671 8200 2694 8212 2701 8183
TIME...MOT...LOC 2110Z 163DEG 10KT 2681 8193 

HAIL...1.00IN
WIND...60MPH
 
$$

TBW
2 follow-up statements
596 
WWUS52 KTBW 192128
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
528 PM EDT Fri Jul 19 2019

FLC015-071-192145-
/O.CON.KTBW.SV.W.0039.000000T0000Z-190719T2145Z/
Charlotte FL-Lee FL-
528 PM EDT Fri Jul 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL CHARLOTTE AND NORTH CENTRAL LEE COUNTIES...

At 527 PM EDT, a severe thunderstorm was located near Charlotte
County Airport, or 8 miles southeast of Punta Gorda, moving north at
10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cape Coral, Punta Gorda, Babcock Webb Wma, Charlotte County Airport,
Pirate Harbor, Solana, Tropical Gulf Acres, Charlotte Park,
Cleveland, Charlotte Harbor and North Fort Myers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2676 8180 2671 8200 2694 8212 2701 8183
TIME...MOT...LOC 2127Z 163DEG 10KT 2686 8195 

HAIL...1.00IN
WIND...60MPH
 
$$

TBW
192 
WWUS52 KTBW 192144
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
544 PM EDT Fri Jul 19 2019

FLC015-071-192154-
/O.EXP.KTBW.SV.W.0039.000000T0000Z-190719T2145Z/
Charlotte FL-Lee FL-
544 PM EDT Fri Jul 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLOTTE AND NORTH
CENTRAL LEE COUNTIES WILL EXPIRE AT 545 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Ruskin.

LAT...LON 2676 8180 2671 8200 2694 8212 2701 8183
TIME...MOT...LOC 2144Z 163DEG 10KT 2690 8196 

$$

TBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:47 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 19, 2:47 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
247 PM EDT Fri Jul 19 2019

.SHORT TERM (TODAY - SATURDAY)...
Mid-upper level ridging and associated broad surface high pressure
continues to extend over the Florida peninsula and into the Gulf of
Mexico through Saturday. This will keep us in Florida Sea Breeze
Regime 6 with a predominant southeast wind flow between 4-10 knots.
With this relatively low wind speed, we can expect the west coast sea
breeze to push inland each day between 10-30 miles during the early
to mid afternoon hours. The initial showers and storms will move in
from the southeast early afternoon, followed by west coast sea
breeze showers and storms by mid afternoon. The boundary collisions
could produce some strong storms with gusty winds, heavy downpours
and frequent lightning. The highest coverage of storms early
afternoon will be over the interior with some storms moving back
toward the coast late afternoon into the evening. Similar conditions
can be expected on Saturday. Daytime high temps will reach the low
to mid 90's with heat indices between 100-103 degrees and overnight
lows in the mid to upper 70's.

&&

.MID/LONG TERM (SATURDAY NIGHT - NEXT SATURDAY)...
The synoptic pattern remains unchanged to start the mid/long term
period. The upper ridge and surface high continues to extend over
Florida keeping us in a southeast flow pattern through late Monday
into Tuesday. At that time, the ridge shifts south as a broad upper
trough over the Great Lakes begins to swing east-southeast over the
eastern U.S. On the surface, an area of low pressure over New
England stretches a frontal boundary southwest along the east coast
then westward to Texas. This boundary will stall out and linger over
southern GA/northern FL through the end of next week. This will
bring a shift in winds putting us in Florida Sea Breeze Regime 4
with winds out of the southwest at 4-10 knots. Under this pattern,
scattered showers and storms will develop over the coastal
waters/coastline early morning and move inland during the
afternoon/evening hours. The highest coverage will be over the far
inland counties mid afternoon with improving conditions along the
coastline later in the day. This pattern will continue through the
end of next week. Temperatures will run around average for the
remainder of the period.

&&

.AVIATION...
Predominant VFR conditions with light onshore winds 10 knots or less
with an afternoon seabreeze. Radar is mostly quiet now, but
scattered TSRA/SHRA will develop between 18-21Z along the Florida
west coast, so will hold VCTS at all terminals through 00Z and
VCSH until 03Z with some brief periods of MVFR/IFR for low CIGs
and VSBY as well as gusty winds possible in passing storms. Winds
will become light and variable once again after 03Z tonight. No
other aviation impacts expected.

 &&

.MARINE...
High pressure continues to ridge over the area producing pleasant
boating conditions over the coastal waters. Winds remain southeast
10 knots or less with a shift to onshore close to the coast each
afternoon through the weekend and seas will remain less than 2 feet.
The high pressure ridge will shift farther south by Tuesday next
week as a trough moves toward the eastern U.S. This will cause a
shift in the winds to the west-southwest at 10 knots or less. The
only hazards will be daily scattered thunderstorms, which will
produce gusty winds, choppy seas and dangerous lightning in the
vicinity of these storms.

&&

.FIRE WEATHER...
Scattered showers and isolated thunderstorms can be expected each
day across west central and southwest Florida. These daily showers
and storms combined with high humidity levels and winds less than 10
knots will preclude any fire weather impacts over the next several
days.

&&

.Preliminary Point Temps/PoPs...
TPA  76  91  77  91 /  10  30  20  40
FMY  76  91  75  90 /  10  50  30  40
GIF  75  93  75  92 /  30  50  10  50
SRQ  76  91  75  91 /  10  20  20  40
BKV  74  92  73  92 /  10  30  20  40
SPG  76  91  77  92 /  10  20  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

Wynn

In the hours before

Special weather statement, Jul 19, 1:51 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
151 PM EDT Fri Jul 19 2019

FLZ050-191830-
Pinellas FL-
151 PM EDT Fri Jul 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PINELLAS COUNTY
UNTIL 230 PM EDT...

At 150 PM EDT, Doppler radar was tracking a strong thunderstorm over
Largo. This storm was nearly stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clearwater, Largo, Pinellas Park, Seminole, St. Petersburg, Bay
Pines, South Highpoint, Harbor Bluffs, West And East Lealman,
Ridgecrest, Treasure Island, Kenneth City, Madeira Beach, Belleair,
Redington Shores, Belleair Bluffs, Belleair Beach, Redington Beach,
Indian Shores and North Redington Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2793 8290 2801 8274 2783 8267 2777 8278
TIME...MOT...LOC 1750Z 331DEG 2KT 2792 8278

TBW
Special weather statement, Jul 19, 2:57 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
257 PM EDT Fri Jul 19 2019

FLZ239-191930-
Inland Levy FL-
257 PM EDT Fri Jul 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEVY COUNTY UNTIL
330 PM EDT...

At 257 PM EDT, Doppler radar was tracking a strong thunderstorm near
Williston Municipal Airport, or 7 miles south of Williston, moving
north at 5 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Williston, Williston Highlands and Williston Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2922 8241 2922 8253 2918 8254 2919 8254
      2941 8261 2942 8240
TIME...MOT...LOC 1857Z 176DEG 5KT 2927 8245

TBW
Special weather statement, Jul 19, 3:50 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
350 PM EDT Fri Jul 19 2019

FLZ242-192030-
Inland Citrus FL-
350 PM EDT Fri Jul 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CITRUS COUNTY UNTIL 430
PM EDT...

At 350 PM EDT, Doppler radar was tracking a strong thunderstorm over
Inverness Highlands North, or near Inverness, moving north at 5 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Inverness, Beverly Hills, Inverness Highlands South, Inverness
Highlands North, Inverness Airport, Black Diamond, Hernando, Arbor
Lakes, Lecanto, Inverness Highlands, River Lakes Manor, Citrus
Springs, Citrus Hills, Gospel Island and Brent Wood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2901 8239 2900 8238 2900 8236 2899 8236
      2897 8231 2896 8231 2890 8227 2888 8226
      2879 8227 2878 8248 2900 8254
TIME...MOT...LOC 1950Z 176DEG 4KT 2887 8239

TBW
Special weather statement, Jul 19, 4:07 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
407 PM EDT Fri Jul 19 2019

FLZ265-192045-
Inland Lee FL-
407 PM EDT Fri Jul 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 445
PM EDT...

At 407 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lehigh Acres, moving north at 10 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lehigh Acres, Olga, Buckingham, Charleston Park, Fort Myers Shores,
Alva, Gateway and North Fort Myers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2675 8180 2677 8167 2677 8156 2653 8157
      2650 8169
TIME...MOT...LOC 2007Z 167DEG 8KT 2660 8162

TBW
Local storm report, Jul 19, 4:44 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
444 PM EDT FRI JUL 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND GST     1 SE SOUTHWEST INTERNAT 26.53N 81.75W
07/19/2019  M40 MPH          LEE                FL   ASOS

            ASOS STATION KRSW FORT MYERS.

&&
Special weather statement, Jul 19, 4:44 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
444 PM EDT Fri Jul 19 2019

FLZ262-265-192130-
Inland Charlotte FL-Inland Lee FL-
444 PM EDT Fri Jul 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARLOTTE AND
NORTHEASTERN LEE COUNTIES UNTIL 530 PM EDT...

At 444 PM EDT, Doppler radar was tracking a strong thunderstorm near
Southwest Florida Airport, or near Lehigh Acres, moving north at 10
mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Cape Coral, Fort Myers, Lehigh Acres, East Dunbar, Olga, Palmona
Park, Southwest Florida Airport, Buckingham, Three Oaks, Lochmoor
Waterway Estates, Fort Myers Shores, North Fort Myers, Suncoast
Estates, Tice, Gateway and Page Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2650 8180 2651 8182 2673 8194 2677 8193
      2686 8168 2656 8156 2653 8157 2652 8156
      2645 8179
TIME...MOT...LOC 2044Z 157DEG 13KT 2658 8172

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:51 PM EDTSpecial Weather StatementTBWPinellas39 min
Jul 19, 2:57 PM EDTSpecial Weather StatementTBWLevy33 min
Jul 19, 3:50 PM EDTSpecial Weather StatementTBWCitrus40 min
Jul 19, 4:07 PM EDTSpecial Weather StatementTBWLee38 min
Jul 19, 4:44 PM EDTSpecial Weather StatementTBWLee46 min
Jul 19, 5:13 PM EDTSpecial Marine WarningTBW62 min
Jul 19, 6:00 PM EDTSpecial Weather StatementTBWSarasota45 min
Jul 19, 6:15 PM EDTSpecial Weather StatementTBWHardee45 min
Jul 19, 6:45 PM EDTSpecial Weather StatementTBWManatee45 min
Jul 19, 6:48 PM EDTSpecial Marine WarningTBW42 min
Jul 19, 6:54 PM EDTSpecial Weather StatementTBWHillsborough36 min
Jul 19, 7:08 PM EDTSpecial Marine WarningTBW67 min
Jul 19, 7:13 PM EDTSevere Thunderstorm WarningTBWHillsborough, Manatee32 min
Jul 19, 7:33 PM EDTSpecial Weather StatementTBWHillsborough42 min
Jul 19, 7:43 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee92 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.